The Diltiazem Itch?

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion



The Diltiazem Itch?

Postby SunshineHope » 24 Nov 2008, 23:21

Hi all,
I haven't really been suffering from "the itch" lately and my pain has gone down to 0 since I started using diltiazem again (it's been a week or two). But I've just been wondering lately what causes the itch. I remember reading about several people on the board (maybe a year ago) that had this itch. Some got it after surgery, some after using diltiazem, and some just randomly. I used to get it after a while of using diltiazem (not when I first started, but when I had been using it consistently for a little while and it started to work). I'm worried I may get it again and am wondering what it's all about. Some assume it's a sign of irritation, others say it's a sign of excessive moisture.
What are your experiences with the itch? What provokes it? Could it be a good sign of healing, or a sign of something going wrong? What's your take?
Love,
Image
SunshineHope
Proctosphincteranalogist
 
Posts: 354
Topics: 38
Joined: 25 Apr 2007, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: The Diltiazem Itch?

Postby Fissulyna » 25 Nov 2008, 02:02

Hi Image !
Itch can be caused by many things and by ALL of the above that you mentioned. Itch in it's origin is sensation very close to pain - the sensory nerves that transmit that feeling are almost same as those that transmit and register pain. So, itch is always there as a signal that something "is going on" and needs our attention. Itch always signals irritation. It also can be ending phase of pain signal - that is why it is sometimes associated with "healing itch" term. But, unfortunately itching also can be sign of infection, allergy , vasodilatation , improper hygiene , yeast, etc.
Hope you will not get itch with Diltazem this time around since that itch is result of vasodilatation and can be relieved only by discontinuation of the cream.
Best of luck and may you stay pain free forever Image
User avatar
Fissulyna
VIP
 
Posts: 3527
Topics: 61
Joined: 27 Oct 2007, 16:00
Location: California
Has thanked: 2 times
Been thanked: 1 time
Gender: Female

Re: The Diltiazem Itch?

Postby SunshineHope » 25 Nov 2008, 02:56

Hey Fissy! Thanks for your response. That's the one thing that has confused me about diltiazem. I didn't get the itch in the first few weeks of using it, but only after I would use it consistently for a while and when my fissure pain was literally 0-2 on a scale of 10. It would only happen if I used it consistently for a while. I remember only usually getting the itch when I was relatively pain free, or I would very rarely get a burning itch maybe if I used something irritating (e.g. a certain aloe vera gel that had something irritating in it).
I should search more on vasodilatation!
SunshineHope
Proctosphincteranalogist
 
Posts: 354
Topics: 38
Joined: 25 Apr 2007, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: The Diltiazem Itch?

Postby Guest » 25 Nov 2008, 05:54

Sunshine - I used the dilt for almost a year and never had any issues with itching until a year on and the itch started Image My GP told me I had become sensitised to the cream and I had to stop the cream as the itch was so unbearable, I wonder if you have sensitivity too , one thing that cleared the itch for me within a day was the anosol hc cream – not suitable for long term use though !
I had to use some cream recently as my Botox is on its way out , I was dreading the itch and did a combo of dilt and anosol hc once per day and so far I have not had the itch……KOW !
Guest
 

Re: The Diltiazem Itch?

Postby SunshineHope » 25 Nov 2008, 17:53

Hey Tabby!
My itch wasn't extremely unbearable and it would usually go away within 10-20 minutes of applying it... But I usually couldn't sit for those 20 minutes unless I sat on my donut pillow, because the pressure would often irritate the itch or make it act up.
It would just be so convenient for me to assume it's a "healing itch" but it really may not be. I'll keep a check on myself though. I really can't do much else while I wait for surgery :(. Diltiazem has, overall, reduced my pain a lot.
I wonder if the itch may be caused by using too much diltiazem - e.g. more than the pea sized amount? Image Image
SunshineHope
Proctosphincteranalogist
 
Posts: 354
Topics: 38
Joined: 25 Apr 2007, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: The Diltiazem Itch?

Postby Guest » 26 Nov 2008, 04:08

Diltiazem is a wonder cream i agree :D
Yes i wonder too, before i got that bad itch i was using the cream like it was going out of fashion - 3 times a day maybe more ! :roll:
Guest
 

Re: The Diltiazem Itch?

Postby cherylk » 26 Nov 2008, 06:52

Diltiazem is wonderful, but I think everyone's tolerance for it may be individual (i.e. some people become sensitive to it more quickly than others).
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 8 times
Gender: None specified

Re: The Diltiazem Itch?

Postby SunshineHope » 29 Nov 2008, 05:03

Image Hi Everyone...
I think our predictions have come true. I've been experiencing a really weird itch with diltiazem that I didn't get last time. If the diltiazem SOLELY goes inside, it's fine and it decreases my pain... But it's nearly impossible for no residue to be left outside - whether I use my finger tip, a syringe, or a q-tip! I have two skin tags right on the opening and they just love pissing me off. I think I need to stop using diltiazem....... It sucks because it made things so much better down there initially, looked like things were healing, it was easier to have BMs and it felt like my anal muscles were so relaxed. I have nothing else I can use - Nitro caused headaches. And I seriously can not remember EVER feeling this depressed about my fissure. I just broke down in front of my mother and said I really don't know what to do now. Surgery is still in March and maybe botox is my only option (God knows when I'll even get an appointment for that)... I don't know if it's the moisture or what, I felt a bit of an itch closer to the front of my fissure (closer to the vagina) as well, sort of like with a rash. I just started diltiazem, don't want to stop but I think I have to Image
Drinking freshly made juice helped me stay regular, but lately we've been making these green smoothie concoctions and I had some today (a lot of spinach and some fruit). In the morning, I had a painful BM with a bit of pink spotting. It didn't scare me because for me, dark red spotting means trouble, pink means irritation. I had a green smoothie during the day and later, I had an extremely painful BM, with no blood though at ALL Image, just greenish coloured, painful poop! I HATE THIS thing it's just so confusing. I'm increasing my Miralax dose and trying to go across the border to the US on Sunday to get more.
What's worse is the applications for my graduate school are all due on Monday and I've been up until 4 or 5 or 6 am every night for the past week (in lieu of my stressful job, although it's only 4 hours a day so not too bad). Even if I get botox immediately, I have a big exam in two weeks and it'll be so hard to balance it out (unless botox doesn't hurt or irritate at all)... I literally almost have tears in my eyes and have never felt soo frustrated with this! I've always had hope that I would heal and I still do, but I don't know why it's taking so long... It's been two years with two fissures (at least) and two skin tags and I haven't drank milk or eaten spices or done anything I want to do... But it's still a pain in the butt! I really don't know what to do and just reaaaaally needed to let this out to any person that would understand.
SunshineHope
Proctosphincteranalogist
 
Posts: 354
Topics: 38
Joined: 25 Apr 2007, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: The Diltiazem Itch?

Postby SunshineHope » 29 Nov 2008, 05:39

Note: I didn't know what to put on my butt before sleeping. I don't want a painful BM in the morning but I don't want a rash either. I just used vaseline because it's basically nothingness in sticky form. I try to wipe the moisture and try to avoid even the slightest of itching, because I know my nerves will hoist their weapons up against me if I try itching even a bit. It's so tempting but it makes things worse.
Gaaah. Thanks for reading.
SunshineHope
Proctosphincteranalogist
 
Posts: 354
Topics: 38
Joined: 25 Apr 2007, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: The Diltiazem Itch?

Postby cherylk » 29 Nov 2008, 09:55

Sunshine,
If you get the cream up inside and wipe off any excess, I would think you could continue to use it.
Cheryl
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 8 times
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 1 guest

cron